Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 90, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 5, 2017, 7:25 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2017, 7:25 PM MST (02:25 UTC)
- Expired
- Sep 5, 2017, 10:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 102 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 2349 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
653
WGUS55 KFGZ 060225
FFWFGZ
AZC025-060515-
/O.NEW.KFGZ.FF.W.0090.170906T0225Z-170906T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
725 PM MST TUE SEP 5 2017
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
* Until 1015 PM MST
* At 721 PM MST, Doppler radar indicated heavy rain across the
Goodwin fire scar. Flash flooding is expected to begin shortly
specifically along Turkey and Pine Creeks along with Grapevine and
Big Bug Creek.
* Some locations that will experience flooding include...
Mayer.
This includes State Route 69 between mile markers 268 and 274.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3440 11222 3437 11218 3438 11223 3437 11226
3434 11230 3431 11227 3431 11236 3433 11238
3436 11238 3442 11235 3444 11226
$$
McCollum4 follow-up statements
564
WGUS75 KFGZ 060245
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
745 PM MST TUE SEP 5 2017
AZC025-060515-
/O.CON.KFGZ.FF.W.0090.000000T0000Z-170906T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
745 PM MST TUE SEP 5 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MST FOR
YAVAPAI COUNTY...
At 739 PM MST, Doppler radar indicated heavy rain continued across
the Goodwin fire scar. Up to one inch of rain has already fallen
over Turkey Creek and Pine Creek.
Excessive rainfall over the burn scar will likely result in debris
flow moving through Turkey and Pine Creeks. The debris flow can
consist of rock, mud, vegetation and other loose materials.
Also, heavy rain just to the west of Mayer will result in flash
flooding in washes that lead to Big Bug Creek through and to the
south of Mayer.
This includes State Route 69 between mile markers 268 and 274.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Life threatening flash floods and debris flows will occur in the Mule
Canyon, Wolf Creek, and Pine Creek drainages. High water and debris
will affect the Mayer-Bolada Road and Pine Flat Road. Act quickly and
avoid these areas!
&&
LAT...LON 3440 11222 3437 11218 3438 11223 3437 11226
3434 11230 3431 11227 3431 11236 3433 11238
3436 11238 3442 11235 3444 11226
$$
McCollum873
WGUS75 KFGZ 060311
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
811 PM MST TUE SEP 5 2017
AZC025-060515-
/O.CON.KFGZ.FF.W.0090.000000T0000Z-170906T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
811 PM MST TUE SEP 5 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MST FOR
YAVAPAI COUNTY...
At 806 PM MST, Doppler radar indicated moderate rain continued over
portions of the Goodwin fire scar. Up to one inch of rain has fallen
over southern portions of the fire scar with Turkey Creek and Pine
Creek the most impacted. Based on gage data Big Bug Creek will only
experience a small rise in flow
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Life threatening flash floods and debris flows will occur in the
Turkey Creek and Pine Creek drainages. Act quickly and avoid these
areas!
&&
LAT...LON 3440 11222 3437 11218 3438 11223 3437 11226
3434 11230 3431 11227 3431 11236 3433 11238
3436 11238 3442 11235 3444 11226
$$
McCollum866
WGUS75 KFGZ 060415
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
915 PM MST TUE SEP 5 2017
AZC025-060515-
/O.CON.KFGZ.FF.W.0090.000000T0000Z-170906T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
915 PM MST TUE SEP 5 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MST FOR
YAVAPAI COUNTY...
At 911 PM MST, Doppler radar was showing light rain over the Goodwin
fire scar. Heavy rain has ended. Runoff along Turkey and Pine Creeks
still could pose a threat so the Flash Flood warning remains in
effect until 1015 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3440 11222 3437 11218 3438 11223 3437 11226
3434 11230 3431 11227 3431 11236 3433 11238
3436 11238 3442 11235 3444 11226
$$
McCollum100
WGUS75 KFGZ 060507
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
1007 PM MST TUE SEP 5 2017
AZC025-060515-
/O.EXP.KFGZ.FF.W.0090.000000T0000Z-170906T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
1007 PM MST TUE SEP 5 2017
...THE FLASH FLOOD WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT 1015 PM
MST...
Rain has ended across the Goodwin fire scar. Flash flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures or areas of flowing/ponding water on
roadways.
LAT...LON 3440 11222 3437 11218 3438 11223 3437 11226
3434 11230 3431 11227 3431 11236 3433 11238
3436 11238 3442 11235 3444 11226
$$
McCollumWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 3:22 PM MST, 4 hours 3 minutes earlier.
Area forecast discussion, Sep 5, 3:22 PM MST, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 322 PM MST Tue Sep 5 2017 .SYNOPSIS...A decrease in shower and thunderstorm activity is anticipated Wednesday and Thursday. Southerly flow will bring more moisture into the region Friday and over the weekend resulting in increased showers and thunderstorms. High temperatures will gradually decrease to near average the remainder of the week. && .DISCUSSION...Active day across northern Arizona with scattered thunderstorms affecting a large portion of the area. So far, storms have been most prevalent along the Mogollon Rim, but expect these to progress toward the southwest into the lower elevations through the remainder of the afternoon and evening. Multiple outflow boundaries are evident on radar which has provided additional lift for storm development. Another area of storms over northern Navajo and Apache counties will continue to drop southwest and likely reach the Flagstaff area early this evening around 6-7pm. Latest hi-res guidance does indicate storm coverage and intensity diminishing after sunset with the loss of daytime heating. We are expecting a bit of a lull in the thunderstorm coverage Wednesday and Thursday as the flow turns a bit more southeast and less moisture is present over the region. As the ridge breaks down and shifts east of the area, southerly flow will become dominant again Friday and into the weekend. This will advect more moisture rich air into the region and increase showers and thunderstorms once again. The gradual cooling trend in temperatures will continue through the week to near normal values for early September. && .AVIATION...For the 00Z package...Isolated to scattered SHRA/TSRA will gradually diminish through the evening hours, persisting longest along the Mogollon Rim and to the southwest. Stronger cells will produce moderate to heavy rain and gusty winds up to 45 kts. Isolated SHRA/TSRA will re-develop after 18z Wednesday, but coverage will be significantly less than today. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A slight decrease in moisture over the area is expected Wednesday and Thursday before moisture and thunderstorm activity increases again Friday into the weekend. Daytime temperatures will trend down closer to early September averages. Outside of storms, winds will remain light with a slight increase in southerly wind by late in the week. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...TPS AVIATION...TPS FIRE WEATHER...TPS For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Sep 5, 4:40 AM MST, 14 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 440 AM MST Tue Sep 5 2017 AZZ004>018-037>040-060200- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 440 AM MST Tue Sep 5 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Today and Tonight Scattered thunderstorms are expected to develop along the Mogollon Rim and White Mountains by early afternoon, then move into northern Gila and Yavapai County from mid afternoon into early evening. Some of the storms could become strong, with wind gusts near 50 mph and hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Storm chances shift mainly to areas along and north of the Mogollon Rim for Wednesday and Thursday. By Friday and Saturday, increasing moisture will bring a higher chance of showers and thunderstorms to all of northern Arizona. There will also be an increased chance of localized heavy rainfall and flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Sep 5, 3:18 PM MST, 4 hours 7 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 318 PM MST TUE SEP 5 2017 AZZ018-052245- Northern Gila County- 318 PM MST TUE SEP 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR GILA COUNTY UNTIL 345 PM MST... At 318 PM MST, Doppler radar was tracking a strong thunderstorm over Tonto Village, or 12 miles east of Payson, moving southwest at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tonto Village, Kohls Ranch, Hunter Creek, Mead Ranch, Bear Flat, Upper Tonto Creek Campground, Christopher Creek Campground, Ponderosa Campground and Sharp Creek Campground. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3437 11115 3431 11098 3417 11111 3427 11127 TIME...MOT...LOC 2218Z 031DEG 15KT 3429 11112 KD
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:04 PM MST | Areal Flood Advisory | FGZ | Yavapai | 116 min |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.